Alert archive / California / Fire Weather Watches in 2017
Fire Weather Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this fire weather watch at Aug 21, 2017, 3:20 AM PDT. It took effect at Aug 22, 2017, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 21, 2017, 3:20 AM PDT (10:20 UTC)
- In effect from
- Aug 22, 2017, 12:00 PM PDT
- Expired
- Aug 21, 2017, 2:11 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
434 WWUS86 KEKA 211020 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 320 AM PDT Mon Aug 21 2017 ...Scattered Thunderstorms Tuesday afternoon... .Isolated to scattered wet thunderstorms are expected to develop across Trinity county Tuesday afternoon. Abundant lightning and locally moderate rain is expected with these storms. These storms may continue through the late evening. CAZ283-211830- /O.NEW.KEKA.FW.A.0003.170822T1900Z-170823T0700Z/ Trinity- 320 AM PDT Mon Aug 21 2017 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... The National Weather Service in Eureka has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire weather zone 283 in Trinity county. * THUNDERSTORMS...Isolated to scattered thunderstorms are possible over much of Trinity county Tuesday afternoon and evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch for abundant lightning means that thunderstorms are forecast to occur with frequent lightning that could result in increased fire starts. Erratic gusty winds in developing thunderstorms could result in rapid fire growth. && $$ http://weather.gov/eureka
2 follow-up statements
779 WWUS86 KEKA 211609 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 909 AM PDT Mon Aug 21 2017 ...Scattered Thunderstorms Tuesday afternoon... .Isolated to scattered thunderstorms are expected to develop across Trinity county Tuesday afternoon. Abundant lightning and locally moderate rainfall is expected with these storms. These storms may continue through the late evening. CAZ283-220015- /O.CON.KEKA.FW.A.0003.170822T1900Z-170823T0700Z/ Trinity- 909 AM PDT Mon Aug 21 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * AFFECTED AREA...Fire weather zone 283. * THUNDERSTORMS...Isolated to scattered thunderstorms are possible over much of Trinity county Tuesday afternoon and evening. * IMPACTS...Gusty winds near thunderstorms may cause fires to behave erratically. In addition, holdover fires may intensify later in the week as warmer and drier conditions develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch for abundant lightning means that thunderstorms are forecast to occur with frequent lightning that could result in increased fire starts. Erratic gusty winds in developing thunderstorms could result in rapid fire growth. && $$ http://weather.gov/eureka
677 WWUS86 KEKA 212111 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 211 PM PDT Mon Aug 21 2017 ...Scattered Thunderstorms Tuesday afternoon... .Scattered thunderstorms are forecast to develop across Trinity county Tuesday afternoon and evening. Abundant lightning and locally moderate rainfall is expected with these storms. CAZ283-220515- /O.UPG.KEKA.FW.A.0003.170822T1900Z-170823T0700Z/ /O.NEW.KEKA.FW.W.0005.170822T2100Z-170823T0700Z/ Trinity- 211 PM PDT Mon Aug 21 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 2 PM Tuesday to midnight PDT Tuesday night. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Scattered thunderstorms producing abundant lightning are forecast to occur across much of Trinity county Tuesday afternoon and evening. * IMPACTS...Gusty winds near thunderstorms may cause fires to behave erratically. In addition, holdover fires may intensify later in the week as warmer and drier conditions develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Aug 20, 3:38 PM PDT, 11 hours 42 minutes earlier.
Area forecast discussion, Aug 20, 3:38 PM PDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
338 PM PDT Sun Aug 20 2017
.SYNOPSIS...Northeasterly winds will continue to transport smoke
across the Redwood Coast through Monday. Otherwise, thunderstorms
will be possible over portions of Trinity and northeastern
Mendocino Counties during the afternoon and evening hours of
Monday, Tuesday, and Wednesday.
&&
.DISCUSSION...An offshore directed surface pressure gradient
located over far NWRN CA is forecast to completely dissipate by
Monday afternoon, with onshore winds developing in its wake. This
should aid in gradually cutting off the Redwood Coast from the
steady stream of thick inland wildfire smoke spreading SSW from
Siskiyou, Curry, and far eastern Del Norte Counties.
Otherwise, a weak upper low is evolving offshore from SRN CA.
Model guidance indicates that moisture, along with cooler midlevel
temperatures, will spread north-northwest from the upper low
through midweek. This will yield an environment favorable for
isolated thunderstorms over the Yolla Bolly Mountains during
Monday afternoon. Thereafter, thunderstorm coverage will increase
Tuesday afternoon/evening from northeastern Mendocino County
north across much of Trinity County. Thunderstorm potential will
become more marginal during Wednesday as drier midlevel westerlies
spread across the region.
After Wednesday, an upper ridge is forecast to amplify over the
WRN CONUS, which will favor moderating temperatures across the
interior.
&&
.AVIATION...Wildfire smoke continues to wreak havoc with the
coastal terminals today with persistent MVFR to occasional IFR
ceilings and visibilities due to this smoke. This pattern will
persist tonight and into tomorrow before a gradual wind shift
occurs that should help to mitigate the smoke coverage across the
region.
Tonight marine stratus should come back to KACV dropping
conditions to IFR sometime around midnight or possibly sooner.
With strong winds still at KCEC am not expecting much stratus to
make it into the terminal until early in the morning however if
winds cease a little earlier than expected this stratus may
materialize sooner. Either way stratus/smoke should keep KACV and
KCEC in at least MVFR conditions through tomorrow with periods of
IFR possible. KUKI did get stratus and fog early this morning and
with a similarly deep marine layer and southerly winds this
possibility could exist for tomorrow morning as well. If the
stratus does make it in to KUKI I would expect it to burn off by
late morning leaving the terminal in VFR conditions for the rest
of the day. /WCI
&&
.MARINE...Gale conditions will continue to occur across the outer
waters through tomorrow morning. Very large and steep seas will
also persist through tomorrow morning and then gradually begin to
decrease through the early part of the week. The inner waters will
have a small craft advisory in effect through early tomorrow
morning as well for winds and large steep waves. In addition, a
hazardous seas warning is in effect for the northern inner waters
till later tonight for very large and steep seas. Tomorrow
afternoon conditions will improve for the southern inner waters
however strong winds may still be possible near Cape Mendocino
however the spatial coverage is too small to continue to the small
craft advisory for that zone. By late Tuesday conditions across
all marine zones will calm with smaller seas and weaker winds.
Conditions will start to deteriorate yet again Friday and persist
through the weekend. /WCI
&&
.FIRE WEATHER...Occasional gusts out of the northeast from 20-30
mph are forecast to diminish this evening. Otherwise,
thunderstorms will be possible during the afternoon/evening hours
of Monday, Tuesday, and Wednesday over portions of Trinity and
northeastern Mendocino Counties. Slow storm motions will favor
wetting rainfall beneath individual storms. However, warmer and
drier conditions during late week could allow holdover fires to
continue to burn and eventually strengthen.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
11 AM PDT Monday for PZZ450.
Hazardous Seas Warning until 11 PM PDT this evening for PZZ450.
Gale Warning until 11 AM PDT Monday for PZZ470-475.
Small Craft Advisory until 5 AM PDT Monday for PZZ455.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Aug 20, 4:13 AM PDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 413 AM PDT Sun Aug 20 2017 CAZ101-103>106-109-110-112-113-211115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 413 AM PDT Sun Aug 20 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-211115- Del Norte Interior- 413 AM PDT Sun Aug 20 2017 ...RED FLAG WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect for locations above 1500 feet across interior Del Norte County late through this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-211115- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 413 AM PDT Sun Aug 20 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible over portions of Trinity and northeastern Mendocino Counties during the afternoon and evening hours of Monday, Tuesday, and Wednesday. The best chance will be Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:29 AM PDT | Small Craft Advisory | EKA | 23 hr | |
| Aug 21, 2:29 AM PDT | Hazardous Seas Warning | EKA | 6 hr | |
| Aug 21, 2:11 PM PDT | Red Flag Warning | EKA | 33 hr |
Nearby
Fire Weather Watches in California, 2017Every fire weather watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.